Alert archive / California / Frost Advisories in 2006

Frost Advisory 2, NWS Eureka, CA

April 17, 2006

NWS Eureka, CA issued this frost advisory at Apr 17, 2006, 3:28 PM PDT. It took effect at Apr 18, 2006, 12:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 3:28 PM PDT (22:28 UTC)
In effect from
Apr 18, 2006, 12:00 AM PDT
Expired
Apr 18, 2006, 7:46 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 172228
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
328 PM PDT MON APR 17 2006


CAZ001>003-076-181130-
/O.NEW.KEKA.FR.Y.0002.060418T0700Z-060418T1500Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
328 PM PDT MON APR 17 2006

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY. 

LEFTOVER COLD AIR FROM THE WEEKENDS UNSEASONABLY COLD AIR MASS...
ALONG WITH MOSTLY CLEAR SKIES AND LIGHT WINDS WILL PRODUCE
OVERNIGHT TEMPERATURES IN THE 30S. THIS WILL ALLOW AREAS OF FROST
TO FORM LATE TONIGHT AND EARLY TUESDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
WILLIS
1 follow-up statement
000 
WWUS76 KEKA 181446
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
746 AM PDT TUE APR 18 2006

...FROST ADVISORY FOR NORTHWEST CALIFORNIA IS CANCELED...

.TEMPERATURES HAVE RISEN TO THE EXTENT THAT THE THREAT FOR FROST
DAMAGE HAS ENDED.

CAZ001>003-076-181600-
/O.CAN.KEKA.FR.Y.0002.000000T0000Z-060418T1500Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
746 AM PDT TUE APR 18 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 17, 4:55 AM PDT, 10 hours 33 minutes earlier.

Area forecast discussion, Apr 17, 4:55 AM PDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
455 AM PDT MON APR 17 2006

UPDATED TO ADD AVIATION SECTION

.SYNOPSIS...HIGH PRESSURE WILL BUILD INTO THE REGION TODAY AND HOLD
THROUGH WEDNESDAY. DRY WEATHER IS EXPECTED THROUGH WEDNESDAY. AN
UPPER LEVEL TROUGH WILL APPROACH LATER THIS WEEK AND BRING A THREAT
OF SHOWERS THURSDAY AND FRIDAY.

&&

.DISCUSSION...KBHX RADAR SHOWED ISOLATED SHOWERS OVER THE WATERS
AS OF 11Z. THESE SHOWERS WERE GENERALLY MOVING TOWARD THE COAST
AND WEAKENING.  COLD AND UNSTABLE AIR MASS WILL WARM UP AND
STABILIZE LATER THIS MORNING...PUTTING AN END TO THE SHOWER
ACTIVITY BY 18Z. ETA AND GFS SOLUTIONS HAVE REMAINED CONSISTENT
WITH STRONG OFFSHORE FLOW DEVELOPING TONIGHT THROUGH TUE MORNING.
WITH CLEARING AND DRYING CONDITIONS...THERE IS A CHANCE FOR FROST.
AIR MASS WILL BE WARMING THROUGH THE NIGHT AND EXPECT FROST TO TAKE
ALL NIGHT TO FORM. CONSIDERING THE DURATION OF THE FROST...WILL HOLD
OFF ON THE ISSUANCE OF A FROST ADVISORY TNGT/EARLY TUE. OTHER THAN
THE CONCERN FOR FROST ACROSS MENDOCINO ZONES...NICE WEATHER IS IN
STORE THE NEXT COUPLE OF DAYS AS A RIDGE ALOFT BUILDS AND LIGHT
OFFSHORE FLOW PERSISTS. A WEAK UPPER LEVEL SYSTEM WILL BRING SOME
MID AND HIGH LAYERED CLOUDS ON TUESDAY...BUT RAIN IS NOT EXPECTED.

NEXT CHANCE OF RAIN WILL PROBABLY ARRIVE NO EARLIER THAN THURSDAY.
SOLUTIONS HAVE BEEN TRENDING DRIER AND MUCH WEAKER WITH THIS
SPLITTING UPPER TROUGH. THUS...HAVE LOWERED RAIN CHANCES FOR
THURSDAY AND FRIDAY MOST EVERYWHERE. FOR SAT AND SUN...HAVE
INTRODUCED 20-30% POPS. 0Z GFS SOLUTION KEEPS AN UPPER LOW OFFSHORE
THE CENTRAL CA COAST ON SAT...SUGGESTING ENOUGH INSTABILITY FOR
DIURNALLY DRIVEN SHOWERS.  DJB

&&

.AVIATION...REMAINING SHOWERS OFFSHORE THIS MORNING LIKELY WILL NOT
MAKE IT ONTO THE COAST AT KCEC AND KACV...AS INCREASING OFFSHORE
FLOW ALONG THE IMMEDIATE COAST IS WEAKENING THEM AS THEY ENTER THE
20NM RANGE. THUS...EXPECT VFR CONDITIONS TO REMAIN THROUGH THE DAY
TODAY AT REDWOOD COAST AIRPORTS. LINGERING MOISTURE AND CLEARING
SKIES IN INTERIOR VALLEYS NOW RESULTING IN PATCHY LOW CLOUDS AND
FOG...AND EXPECT THIS TO BE AN ISSUE IN TWO HOURS EITHER SIDE OF
SUNRISE IN THE KUKI AREA. QUICK COOL DOWN W/DIURNAL WIND SHIFT COULD
BRING BRIEF MVFR VIS TO KACV TONIGHT...BUT EXPECT KUKI TO REMAIN SKC
AS WARMING AND DRYING PREVENTS AIRMASS FROM REACHING REQUIRED DEGREE
OF SATURATION. LUTZ

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO PT ARENA
OUT 20NM THROUGH 5AM PDT TUESDAY MORNING.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Frost Advisories in California, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.